MAUDE Adverse Event Report: TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 23222EL
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside of the usa, in australia.On 11-jul-2024, the australian subsidiary notified teoxane geneva of an adverse event.  a patient was injected on (b)(6) 2024 by a nurse with rha 2 in the nasolabial folds, in the oral commisures, and in the marionette lines.A 25g cannula was used to layer the acid hyaluronic in the subdermal and subcut planes.  the patient had a history of filler injections in the nasolabial folds and marionette lines, as well as botulinum toxin treatment on (b)(6) 2023 without any issue.  immediately after the injection, the patient presented with discolouration and laryngeal hypersensitivity syndrome (lhs) in the nasolabial folds (nostril).The same day, the prescribing doctor was contacted for a second opinion.He was unsure if there was a vascular occlusion and was advised to monitor the patient over the next 24 hours and review if needed.The patient did not present with any pain, and the symptoms seemed to subside after 10-15 minutes.Therefore, the symptoms were suspected of being hematoma.  the next day, on (b)(6) 2024, the patient contacted the treating nurse, sending a photo of the concerned area.The nurse suspected a livedo-reticularis pattern.Thus, an appointment was fixed the following day to treat the patient with hyaluronidase.  on (b)(6) 2024, the patient complained about pain inside her nostril.According to this new symptom, the nurse decided to treat the event as vascular occlusion with possible ulceration in the nostril and treated the patient as follows:  - the area was flooded with 3000u of hyalase (2x vials reconstituted with 3ml of lignocaine).- the area was massaged, and heat was applied.  following the treatment, the symptoms were fully resolved within 45 minutes.According to the resolution of the symptoms, the case was closed.  even though the diagnosis of vasular occlusion was not confirmed, the symptoms pointed to it.Therefore, the case was assessed as reportable to the australian competent authorities (tga).
 
Additional Manufacturer Narrative
According to the information received, this case seems linked to a vascular skin occlusion.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of rha 2.

Brand Name
RHA 2
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
omar mounir
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key19817395
Report Number3005975625-2024-00460
Device Sequence Number8589352
Product Code LMH
UDI-Device Identifier07640173230021
UDI-Public01076401732300211023222EL17240630
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number23222EL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale